Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 15, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 12, 2015, 2:41 AM MDT for 4 counties in Nebraska. It took effect at Apr 12, 2015, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2015, 2:41 AM MDT (08:41 UTC)
- In effect from
- Apr 12, 2015, 11:00 AM MDT
- Expired
- Apr 12, 2015, 6:58 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2675 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
730 WWUS83 KLBF 120841 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 AM CDT SUN APR 12 2015 ...HIGH FIRE DANGER SUNDAY AFTERNOON... .FIRE DANGER WILL BE CRITICAL OR NEAR CRITICAL ACROSS PORTIONS OF SOUTHWEST NEBRASKA SUNDAY AFTERNOON AS STRONG NORTHWEST WINDS COMBINE WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITY. RELATIVE HUMIDITY IS FORECAST TO DROP TO BETWEEN 10 AND 15 PERCENT IN THE AFTERNOON FOR LOCATIONS ACROSS FIRE WEATHER ZONE 210 AND WITH THE STRONG NORTHWEST WINDS GUSTING TO AROUND 30 MPH ANY FIRES WILL HAVE THE POTENTIAL FOR RAPID SPREADING. NEZ210-130000- /O.UPG.KLBF.FW.A.0006.150412T1700Z-150413T0100Z/ /O.NEW.KLBF.FW.W.0015.150412T1700Z-150413T0100Z/ FRENCHMAN BASIN- 341 AM CDT SUN APR 12 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 210... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 210 FRENCHMAN BASIN. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES COULD GET OUT OF CONTROL QUICKLY AS STRONG WINDS AND DRY AIR AND DRY FUELS WOULD PROMOTE RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
2 follow-up statements
226 WWUS83 KLBF 121826 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 126 PM CDT SUN APR 12 2015 ...CRITICAL FIRE DANGER TODAY OVER SOUTHWEST NEBRASKA... .BREEZY NORTHWEST WINDS AND DECREASING RELATIVE HUMIDITY THROUGH THE AFTERNOON WILL CREATE CRITICAL FIRE DANGER ACROSS SOUTHWEST NEBRASKA. RELATIVE HUMIDITY WILL FALL TO AROUND 15 PERCENT FOR LOCATIONS ACROSS FIRE WEATHER ZONE 210 AND WITH THE STRONG NORTHWEST WINDS GUSTING TO AROUND 30 MPH ANY FIRES WILL HAVE THE POTENTIAL FOR RAPID SPREADING. NEZ210-130100- /O.CON.KLBF.FW.W.0015.000000T0000Z-150413T0100Z/ FRENCHMAN BASIN- 126 PM CDT SUN APR 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 210... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 210 FRENCHMAN BASIN. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES COULD GET OUT OF CONTROL QUICKLY AS STRONG WINDS AND DRY AIR AND DRY FUELS WOULD PROMOTE RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
297 WWUS83 KLBF 130058 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 758 PM CDT SUN APR 12 2015 NEZ210-130200- /O.CAN.KLBF.FW.W.0015.000000T0000Z-150413T0100Z/ FRENCHMAN BASIN- 758 PM CDT SUN APR 12 2015 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FRENCHMAN BASIN... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE RED FLAG WARNING. WINDS REMAIN STRONG BUT RELATIVE HUMIDITY HAS INCREASED TO 35 PERCENT HIGHER REDUCING THE RISK OF NEW FIRE STARTS. THE RISK OF CRITICAL FIRE HAS ENDED. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 11, 10:21 PM MDT, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 11, 10:21 PM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1121 PM CDT SAT APR 11 2015 .SYNOPSIS... ISSUED AT 352 PM CDT SAT APR 11 2015 H5 HAND ANALYSIS FROM THIS MORNING HAD A LOW AMPLITUDE PATTERN ACROSS THE CENTRAL CONUS. A TROUGH OF LOW PRESSURE EXTENDED DOWN THE WEST COAST OF CANADA INTO THE PACIFIC NW WITH A SECONDARY SYSTEM ACROSS THE EASTERN PACIFIC JUST OFF THE COAST OF BAJA CALIFORNIA. ANOTHER TROUGH OF LOW PRESSURE EXTENDED FROM NRN QUEBEC...SWD INTO NEW ENGLAND...WHILE HIGH PRESSURE WAS NOTED OVER CUBA. WV IMAGERY THIS AFTERNOON HAS A COUPLE OF DISTURBANCES ACROSS THE CENTRAL AND SRN PLAINS. THE FIRST OVER WESTERN OK AND A SECOND OVER THE FOUR CORNERS. AT THE SURFACE...A TROUGH OF LOW PRESSURE EXTENDED FROM NERN WYOMING...SWD INTO EASTERN COLORADO...WHILE HIGH PRESSURE WAS NOTED OVER THE OHIO VALLEY. IN BETWEEN THESE FEATURES...A TIGHT PRESSURE GRADIENT HAS RESULTED IN BREEZY TO WINDY CONDITIONS ACROSS THE EASTERN TWO THIRDS OF NEBRASKA. WINDS IN THE PANHANDLE AND WESTERN NEBRASKA WERE LIGHTER IN THE VICINITY OF THE SURFACE TROUGH. UNDER MOSTLY CLEAR SKIES...3 PM CDT TEMPERATURES RANGED FROM 71 AT OGALLALA...NORTH PLATTE...AND IMPERIAL TO 76 AT VALENTINE. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 352 PM CDT SAT APR 11 2015 AT 19Z...WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL TROUGH OVER THE GREAT LAKES/NORTHEASTERN CONUS ALONG WITH TWO DISTINCT SYSTEMS OVER THE EASTERN PACIFIC/WESTERN CONUS. THE FIRST WAS MOVING INTO THE PACIFIC NORTHWEST...WHILE THE SECOND WAS AN UPPER LOW WEST OF BAJA CALIFORNIA. THIS LED TO WEAK RIDGING ACROSS THE CENTRAL PLAINS ON SATURDAY. PRIMARY FORECAST CONCERNS ARE THUNDERSTORM CHANCES THROUGH TONIGHT ACROSS SOUTHWEST NEBRASKA...THEN WITH TEMPERATURES AND FIRE WEATHER CONDITIONS ON SUNDAY WHICH WILL BE DISCUSSED IN FIRE WEATHER SECTION BELOW. WEAK ENERGY PUSHING THROUGH THE SOUTHERN STREAM FROM COLORADO INTO NEBRASKA AND KANSAS HAVE HELPED TO DEVELOP A SURFACE TROUGH ON THE LEE SIDE OF THE ROCKIES TODAY...TIGHTENING THE PRESSURE GRADIENT ACROSS MUCH OF THE LOCAL AREA WHICH HAS BROUGHT GOOD SOUTHERLY FLOW INTO THE FORECAST AREA. DEWPOINTS HAVE BEEN ON THE INCREASE...HOWEVER HAVE REMAINED WELL BELOW WHAT FORECAST MODELS WERE SUGGESTING EARLIER TODAY...WITH 30S AND LOW 40S COMPARED TO UPPER 40S AND 50S AS THE MODELS WERE PULLING IN. AT 20Z...THESE HIGHER DEWPOINTS REMAINED ACROSS SOUTHERN KANSAS/OKLAHOMA AND TEXAS. THIS MOISTURE HAS A BIG IMPACT ON WHAT WILL OCCUR LATER TODAY IN TERMS OF THUNDERSTORMS. MODELS ARE SHOWING MOISTURE TRANSPORT INCREASING SIGNIFICANTLY INTO THE EVENING AS THE LOW LEVEL JET PICKS UP. SHORT TERM MODELS HAVE BEEN SHOWING DEVELOPMENT OVER COLORADO...THEN PROGRESSING EAST THIS EVENING ACROSS NORTHWEST KANSAS AND INTO SOUTHWEST NEBRASKA. THIS LOOKS TO BE THE MOST LIKELY SCENARIO AS IT DOESN/T LOOK LIKE THE MOISTURE NEEDED FOR ANY STORMS WILL GET MUCH FURTHER NORTH THAN THAT. AND WHILE LOOKING AT CURRENT LAPS SOUNDINGS...WOULD THINK ANYTHING WILL BE HIGHER BASED AND ISOLATED IN NATURE ACROSS THE FAR SOUTHERN PARTS OF THE FORECAST AREA. OVERNIGHT TONIGHT...WINDS ARE LIKELY TO STAY STRONG AS THE PRESSURE GRADIENT DOES NOT WEAKEN A WHOLE LOT AS THE COLD FRONT APPROACHES ASSOCIATED WITH THE UPPER LEVEL SHORTWAVE TROUGH MOVING OUT OF THE PACIFIC NORTHWEST INTO THE NORTHERN ROCKIES. WITH THE STRONG SOUTHERLY FLOW CONTINUING...LOW LEVEL MOISTURE IS LOOKING TO PUSH INTO SOUTHWEST NEBRASKA AFTER 06Z. WITH THE BOUNDARY LAYER STAYING MIXED...DON/T THINK FOG WILL BE AN ISSUE...SO A PERIOD OF STRATUS IS LOOKING MORE LIKELY...ALTHOUGH NOT TERRIBLY CONFIDENT THAT IT WILL DEVELOP. THEN LOOKING TO SUNDAY...THE COLD FRONT WILL PASS ACROSS THE FORECAST AREA...NORTHWEST TO SOUTHEAST THROUGH THE MORNING AND EARLY AFTERNOON HOURS. THIS SHOULD SCOUR OUT ANY REMAINING LOW LEVEL MOISTURE. ALSO...BREEZY NORTHWEST WINDS WILL THEN BE OBSERVED ACROSS THE ENTIRETY OF THE FORECAST AREA. THE STRONGEST GRADIENT WINDS WILL BE CENTERED AROUND 18Z...BUT AS THE BOUNDARY LAYER STAYS MIXED INTO THE AFTERNOON...BELIEVE THE STRONGER WINDS WILL PERSIST INTO THE EVENING. THE COOLER AIR BEHIND THE FRONT WILL LAG A BIT SO STILL ANTICIPATING ABOVE NORMAL TEMPERATURES FOR MUCH OF THE FORECAST AREA. THE FAR NORTHWEST WILL SEE COOLER HIGHS...IN THE UPPER 50S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 352 PM CDT SAT APR 11 2015 MID RANGE...SUNDAY NIGHT THROUGH TUESDAY...A FAIRLY BENIGN PATTERN IS EXPECTED IN THE MID RANGE...BEHIND AN EXITING FRONT AND IN ADVANCE OF AN APPROACHING UPPER LEVEL TROUGH EXPECTED MIDWEEK. FOR SUNDAY NIGHT...HIGH PRESSURE WILL BUILD INTO THE HIGH PLAINS...APPROACHING THE PANHANDLE AND WESTERN SANDHILLS BY 12Z MONDAY. WINDS WILL BE FAIRLY BREEZY IN THE EARLY EVENING...WITH DECOUPLING EXPECTED BY 03Z MONDAY PER NAM BUFKIT SOUNDING DATA. WITH LIGHT WINDS...HIGH PRESSURE OVERHEAD AND DRY AIR IN PLACE...LOWS WILL DROP INTO THE 20S. GIVEN DEGREE OF DRY AIR IN PLACE SUNDAY NIGHT...DECIDED TO UNDERCUT GUIDANCE FOR LOWS...PARTICULARLY IN THE RIVER VALLEYS AND NORTHWESTERN SANDHILLS...WHERE MID TO UPPER 20S ARE FORECAST. HIGH PRESSURE WILL BUILD EAST INTO EASTERN NEBRASKA ON MONDAY. VERY DRY AIR WILL PUSH INTO CENTRAL AND EASTERN NEBRASKA WITH AFTERNOON DEW POINTS IN THE TEENS AND 20S. HIGHS MONDAY WILL BE IN THE UPPER 60S TO AROUND 70...SO MINIMUM RELATIVE HUMIDITY WILL REACH THE 15 TO 20 PERCENT RANGE. AT THIS TIME HOWEVER...NO CRITICAL FIRE DANGER IS EXPECTED AS WINDS WILL BE LIGHT WITH HIGH PRESSURE ANCHORED OVER CENTRAL AND EASTERN NEBRASKA. ON TUESDAY NIGHT...SRLY WINDS WILL INCREASE AS HIGH PRESSURE PUSHES EAST INTO IOWA AND MISSOURI. LOW TEMPS WILL BE FAIRLY MILD IN THE UPPER 30S AND LOWER 40S GIVEN THE INCREASING SRLY WINDS. SRLY WINDS WILL INCREASE FURTHER ON TUESDAY. H85 WINDS WILL REACH 30 TO 40 KTS BY AFTERNOON WITH EFFICIENT MIXING DOWN TO THE SURFACE. NAM BUFKIT SOUNDINGS TUESDAY AFTERNOON INDICATE GUST POTENTIAL TO OVER 40 MPH AT BOTH THE KVTN AND KLBF TERMINALS. INHERITED FORECAST HAD MID 70S FOR HIGHS TUESDAY AND THIS APPEARS TO REMAIN ON TRACK BASED ON THE LATEST MEX NUMBERS. AS FOR DEW POINTS TUESDAY AFTERNOON...THE MODELS HAVE TRENDED THESE HIGHER AND THIS SEEMS REASONABLE GIVEN THE STRONG SRLY WINDS. WITH THIS IN MIND...PUSHED DEW POINTS INTO THE 30S TUESDAY. GIVEN HIGHS IN THE MID 70S...FIRE DANGER WILL PROBABLY STAY OUT OF THE CRITICAL CATEGORY FROM A RH STANDPOINT...HOWEVER...THE STRONG SRLY WINDS WILL PROBABLY PRODUCE EXTREME OR NEAR CRITICAL FIRE DANGER AT THE LEAST AND WE WILL PROBABLY NEED SOME SORT OF HEADLINE FOR TUESDAY AFTERNOON. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...IN THE OUTER PERIODS...PRECIPITATION CHANCES AND PTYPES ASSOCIATED WITH A DECENT MID WEEK SYSTEM ARE THE MAIN FORECAST CHALLENGES. THE MID RANGE SOLNS THIS MORNING ARE IN DECENT AGREEMENT WITH A CLOSED SYSTEM CROSSING THE SWRN CONUS...LIFTING ACROSS THE CENTRAL AND SRN PLAINS MIDWEEK. BY 18Z WEDNESDAY...BOTH THE 12Z VERSIONS OF THE ECMWF AND GFS HAVE THE CLOSED LOW OVER THE FOUR CORNERS. BY 12Z THURSDAY BOTH MODELS HAVE THE CLOSED LOW OVER NRN NEW MEXICO. DECENT LIFT WILL ACCOMPANY THIS SYSTEM ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY THROUGH THURSDAY WITH HIGH CHANCE POPS RETAINED. ONE ASPECT OF THIS SYSTEM IS THE THREAT FOR SNOW WEDNESDAY NIGHT...PARTICULARLY IN THE WESTERN ZONES. THIS IS WHERE THE MODELS DIFFER SOMEWHAT. THE ECMWF DRAWS IN COLDER AIR ON THE NORTHERN PERIPHERY OF THE SYSTEM WEDS NIGHT...WHICH WOULD BE FAVORABLE FOR SNOW WEST OF HIGHWAY 83. HOWEVER...THE GFS SOLN IS WARMER...KEEPING PCPN AS ALL RAIN. GIVEN THE DISAGREEMENTS...DECIDED TO WORD AS RAIN OR SNOW FOR NOW. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1119 PM CDT SAT APR 11 2015 STRATUS AND MVFR CIGS FORMING ACROSS WRN KS ARE EXPECTED TO MOVE UP THROUGH SWRN NEB OVERNIGHT AND EXIT THE EASTERN EDGE OF THE FCST AREA AROUND 18Z SUNDAY. VFR IS EXPECTED ALL AREAS THEREAFTER. && .LBF WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR NEZ210. && SYNOPSIS...CLB SHORT TERM...BROOKS LONG TERM...CLB AVIATION...CDC
Hazardous weather outlook, Apr 11, 10:58 PM MDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1158 PM CDT SAT APR 11 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-130500- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1158 PM CDT SAT APR 11 2015 /1058 PM MDT SAT APR 11 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. INCREASED FIRE DANGER ON SUNDAY AFTERNOON OVER SOUTHWEST NEBRASKA AS WINDS GUST TO 25 MPH AND MINIMUM RELATIVE HUMIDITY FALLS TO AROUND 15 PERCENT. FIRE DANGER WILL BE ELEVATED AGAIN ON TUESDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AS A COLD FRONT SWEEPS ACROSS WESTERN NEBRASKA. THE RISK OF SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MP
Nearby
Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.